Alert archive / Iowa / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 72, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Jun 15, 2019, 6:46 PM CDT for Johnson County, Linn County, Iowa. It was in force for 59 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 15, 2019, 6:46 PM CDT (23:46 UTC)
- Expired
- Jun 15, 2019, 7:45 PM CDT
- In force
- 59 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Johnson County, IA, Linn County, IA
The radar
The Quad Cities radar (KDVN), 87 km from the middle of the area, began a volume at 23:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 15, 7:09 PM CDT | HAIL 0.25 | 2 W Cedar Rapids, IA | REPORTED NEAR EDGEWOOD RD AND JOHNSON AVE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 15, 1:20 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 11.8 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 989 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 140 m²/s²
- 0-3 km storm-relative helicity
- 182 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
926
WUUS53 KDVN 152346
SVRDVN
IAC103-113-160045-
/O.NEW.KDVN.SV.W.0072.190615T2346Z-190616T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Quad Cities IA/IL
646 PM CDT Sat Jun 15 2019
The National Weather Service in the Quad Cities has issued a
* Severe Thunderstorm Warning for...
Johnson County in east central Iowa...
Linn County in east central Iowa...
* Until 745 PM CDT.
* At 646 PM CDT, severe thunderstorms were located along a line
extending from near Garrison to Newhall to near Amana to 6 miles
northeast of Parnell to North English, moving east at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Cedar Rapids, Iowa City, West Branch, Marion, Coralville, North
Liberty, Hiawatha, Mount Vernon, Robins, Center Point, Lisbon,
Fairfax, Solon, Tiffin, Ely, Walford, Lone Tree, Central City,
Springville and University Heights.
This includes the following highways...
Interstate 80 in Iowa between mile markers 230 and 253.
Interstate 380 between mile markers 1 and 39.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
sturdy building.
Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4220 9183 4223 9140 4221 9136 4149 9137
4149 9150 4151 9153 4151 9183
TIME...MOT...LOC 2346Z 263DEG 34KT 4209 9211 4202 9194 4184 9191 4163
9189 4150 9210
HAIL...<.75IN
WIND...60MPH
$$
Gibbs7 follow-up statements
713
WWUS53 KDVN 152357
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
657 PM CDT Sat Jun 15 2019
IAC103-113-160045-
/O.CON.KDVN.SV.W.0072.000000T0000Z-190616T0045Z/
Johnson IA-Linn IA-
657 PM CDT Sat Jun 15 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR JOHNSON AND LINN COUNTIES...
At 656 PM CDT, severe thunderstorms were located along a line
extending from near Vinton to near Atkins to near Walford to near
Oxford to near Kinross, moving east at 40 mph.
HAZARD...70 mph wind gusts.
SOURCE...Trained weather spotters. Atkins Fire Department reported
sustained winds of 50 to 60 mph with gusts to 70 mph.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
Cedar Rapids, Iowa City, West Branch, Marion, Coralville, North
Liberty, Hiawatha, Mount Vernon, Robins, Center Point, Lisbon,
Fairfax, Solon, Tiffin, Ely, Walford, Lone Tree, Central City,
Springville and University Heights.
This includes the following highways...
Interstate 80 in Iowa between mile markers 230 and 253.
Interstate 380 between mile markers 1 and 39.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
sturdy building.
Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4220 9183 4223 9140 4221 9136 4149 9137
4149 9150 4151 9153 4151 9183
TIME...MOT...LOC 2356Z 263DEG 34KT 4210 9200 4203 9183 4185 9180 4164
9178 4151 9199
HAIL...<.75IN
WIND...70MPH
$$
Gibbs457
WWUS53 KDVN 160004
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
704 PM CDT Sat Jun 15 2019
IAC103-113-160045-
/O.CON.KDVN.SV.W.0072.000000T0000Z-190616T0045Z/
Johnson IA-Linn IA-
704 PM CDT Sat Jun 15 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR JOHNSON AND LINN COUNTIES...
At 704 PM CDT, severe thunderstorms were located along a line
extending from near Shellsburg to near Hiawatha to Swisher to near
Tiffin to Kalona, moving east at 40 mph.
HAZARD...70 mph wind gusts.
SOURCE...Trained weather spotters.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
Cedar Rapids, Iowa City, West Branch, Marion, Coralville, North
Liberty, Hiawatha, Mount Vernon, Robins, Center Point, Lisbon,
Fairfax, Solon, Tiffin, Ely, Walford, Lone Tree, Central City,
Springville and University Heights.
This includes the following highways...
Interstate 80 in Iowa between mile markers 230 and 253.
Interstate 380 between mile markers 1 and 39.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
sturdy building.
Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4220 9183 4223 9140 4221 9136 4149 9137
4149 9150 4151 9153 4151 9183
TIME...MOT...LOC 0004Z 262DEG 34KT 4211 9191 4204 9174 4186 9171 4165
9169 4150 9172
HAIL...<.75IN
WIND...70MPH
$$
Gibbs835
WWUS53 KDVN 160010
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
710 PM CDT Sat Jun 15 2019
IAC103-113-160045-
/O.CON.KDVN.SV.W.0072.000000T0000Z-190616T0045Z/
Johnson IA-Linn IA-
710 PM CDT Sat Jun 15 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR JOHNSON AND LINN COUNTIES...
At 709 PM CDT, severe thunderstorms were located along a line
extending from Shellsburg to Hiawatha to Shueyville to near
Coralville to near Kalona, moving east at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Cedar Rapids, Iowa City, West Branch, Marion, Coralville, North
Liberty, Hiawatha, Mount Vernon, Robins, Center Point, Lisbon,
Fairfax, Solon, Tiffin, Ely, Walford, Lone Tree, Central City,
Springville and University Heights.
This includes the following highways...
Interstate 80 in Iowa between mile markers 230 and 253.
Interstate 380 between mile markers 1 and 39.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
sturdy building.
Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4220 9183 4223 9140 4221 9136 4149 9137
4149 9150 4151 9153 4151 9183
TIME...MOT...LOC 0009Z 262DEG 34KT 4211 9185 4204 9168 4186 9165 4165
9163 4150 9166
HAIL...<.75IN
WIND...60MPH
$$
Gibbs049
WWUS53 KDVN 160016
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
716 PM CDT Sat Jun 15 2019
IAC103-113-160045-
/O.CON.KDVN.SV.W.0072.000000T0000Z-190616T0045Z/
Johnson IA-Linn IA-
716 PM CDT Sat Jun 15 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR JOHNSON AND SOUTHERN LINN COUNTIES...
At 716 PM CDT, severe thunderstorms were located along a line
extending from near Toddville to Marion to Ely to University Heights
to Riverside, moving east at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Cedar Rapids, Iowa City, West Branch, Marion, Coralville, North
Liberty, Hiawatha, Mount Vernon, Robins, Lisbon, Fairfax, Solon,
Tiffin, Ely, Lone Tree, Springville, University Heights, Palo,
Swisher and Oxford.
This includes the following highways...
Interstate 80 in Iowa between mile markers 230 and 253.
Interstate 380 between mile markers 1 and 30.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
sturdy building.
Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4210 9182 4215 9136 4149 9137 4149 9150
4151 9153 4151 9183
TIME...MOT...LOC 0016Z 263DEG 34KT 4212 9178 4205 9161 4187 9158 4166
9156 4151 9159
HAIL...<.75IN
WIND...60MPH
$$
Gibbs942
WWUS53 KDVN 160025
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
725 PM CDT Sat Jun 15 2019
IAC103-113-160045-
/O.CON.KDVN.SV.W.0072.000000T0000Z-190616T0045Z/
Johnson IA-Linn IA-
725 PM CDT Sat Jun 15 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR JOHNSON AND SOUTHERN LINN COUNTIES...
At 725 PM CDT, severe thunderstorms were located along a line
extending from near Toddville to near Springville to near Solon to
near Iowa City to near Lone Tree, moving east at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Cedar Rapids, Iowa City, West Branch, Marion, Coralville, North
Liberty, Hiawatha, Mount Vernon, Robins, Lisbon, Solon, Tiffin, Ely,
Lone Tree, Springville, University Heights, Swisher, Hills,
Shueyville and Bertram.
This includes the following highways...
Interstate 80 in Iowa between mile markers 236 and 253.
Interstate 380 between mile markers 1 and 30.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
sturdy building.
Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4210 9180 4215 9136 4149 9137 4149 9150
4151 9153 4151 9176 4160 9170 4197 9174
TIME...MOT...LOC 0025Z 266DEG 35KT 4212 9168 4205 9151 4187 9148 4166
9146 4151 9149
HAIL...<.75IN
WIND...60MPH
$$
Gibbs030
WWUS53 KDVN 160036
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
736 PM CDT Sat Jun 15 2019
IAC103-113-160045-
/O.CON.KDVN.SV.W.0072.000000T0000Z-190616T0045Z/
Johnson IA-Linn IA-
736 PM CDT Sat Jun 15 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR EASTERN JOHNSON AND SOUTHEASTERN LINN COUNTIES...
At 736 PM CDT, severe thunderstorms were located along a line
extending from near Alburnett to near Springville to near Lisbon to
West Branch to near Lone Tree, moving east at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Cedar Rapids, Iowa City, West Branch, Marion, Coralville, North
Liberty, Hiawatha, Mount Vernon, Robins, Lisbon, Solon, Ely, Lone
Tree, Springville, University Heights, Hills, Bertram, Martelle,
Oakdale and Toddville.
This includes the following highways...
Interstate 80 in Iowa between mile markers 241 and 253.
Interstate 380 between mile markers 28 and 30.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
sturdy building.
Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4215 9136 4149 9137 4149 9150 4151 9153
4151 9171 4160 9160 4197 9161 4211 9173
TIME...MOT...LOC 0036Z 263DEG 34KT 4213 9157 4206 9140 4188 9137 4167
9135 4152 9138
HAIL...<.75IN
WIND...60MPH
$$
Gibbs616
WWUS53 KDVN 160041
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
741 PM CDT Sat Jun 15 2019
IAC103-113-160050-
/O.EXP.KDVN.SV.W.0072.000000T0000Z-190616T0045Z/
Johnson IA-Linn IA-
741 PM CDT Sat Jun 15 2019
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN JOHNSON AND
SOUTHEASTERN LINN COUNTIES WILL EXPIRE AT 745 PM CDT...
The storms which prompted the warning have. moved out of the warned
area. Therefore, the warning will be allowed to expire.
However gusty winds and heavy rain are still possible with these
thunderstorms.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
southeastern and east central Iowa.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
the Quad Cities.
LAT...LON 4215 9136 4149 9137 4149 9150 4151 9153
4151 9171 4160 9160 4197 9161 4211 9173
TIME...MOT...LOC 0040Z 263DEG 34KT 4213 9152 4206 9135 4188 9132 4167
9130 4152 9133
$$
GibbsWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 6:39 PM CDT, 7 minutes earlier.
Area forecast discussion, Jun 15, 6:39 PM CDT, 7 minutes before
Area Forecast Discussion National Weather Service Quad Cities IA IL 639 PM CDT Sat Jun 15 2019 ...AVIATION UPDATE... .SYNOPSIS... Issued at 302 PM CDT Sat Jun 15 2019 18Z surface data has a weak low near KFOD. A warm front ran southeast from the low into northeast Missouri and southern Illinois. A cold front ran from southwest Minnesota into southern Wisconsin. Dew points behind the cold front were in the 40s and 50s. From the Ohio Valley into the central Plains and south to the Gulf coast dew points were in the 60s and 70s. && .SHORT TERM...(This Evening through Sunday) ISSUED AT 302 PM CDT Sat Jun 15 2019 Based on satellite/radar trends isolated to scattered convection will continue through early evening mainly west of the Mississippi. East of the Mississippi the decaying remnants of the nocturnal storm complex may prevent much in the way of new convection from developing. How convection develops/continues into the overnight hours is not entirely clear. Based on how storms are developing so far one scenario is for storms to grow upscale into a line in central Iowa that moves east southeast or southeast through the area. If this scenario occurs the most likely time frame for strong storms, and possible severe, would be 9 PM to 2 AM. The other scenario is that storms remain disorganized. If this occurs then any severe storms would occur this evening mainly west of the Mississippi with isolated to possibly scattered storms during the overnight hours. On Sunday mainly dry conditions should be seen during the morning hours. During the afternoon isolated to scattered convection is possible if enough daytime heating can occur. If clouds persist for much of the day then the afternoon 'could' be dry. .LONG TERM...(Sunday Night through Saturday) ISSUED AT 302 PM CDT Sat Jun 15 2019 Sunday night through next Saturday: Active pattern setting up with periodic rounds of showers and thunderstorms. There will be a zonal flow with upper air disturbances being ejected into the Midwest out of a deepening trough in the Pacific Northwest. Then later in the week and into next weekend the trough deepens/digs into the Rockies. This sets up a southwest flow aloft with a heat dome forming in the western portions of the southern Plains. More clusters of storms should form across the Midwest along an e-w frontal boundary. This scenario is based on the ECMWF but the GFS is much less amplified. Too early to tell rain amounts or severe potential this far out but the overall synoptic pattern and it being June (climatology) there is certainly the possibility for severe weather and flash flooding. Confidence is also low due to considerable timing/amplitude differences regarding the upper trough. Temperatures during this time frame will feature highs well in the 70s to lower 80s, with lows in the lower to mid 60s. This is near to slightly below normal for this time of year. && .AVIATION...(For the 00Z TAFS through 00Z Sunday Evening) ISSUED AT 635 PM CDT Sat Jun 15 2019 Convection has evolved into a line across eastern Iowa that will have a high probability of producing severe winds at KCID. MVFR/VFR conditions will be seen through 06z/16 with periods of IFR conditions in the storms and rain. After 06z/16 conditions will slowly deteriorate to widespread MVFR through 15z/16. After 15z/16 conditions will slowly improve to MVFR/VFR with the possibility of isolated SHRA/TSRA after 18z/16. && .HYDROLOGY... Issued at 317 PM CDT Sat Jun 15 2019 The Mississippi River and the Des Moines River continue to show falling trends with several sites falling to below flood stage over the next couple of days. Locally heavy rainfall can be expected this afternoon and evening, with several rounds of thunderstorms during the middle to end of this upcoming work week. While it is too early to determine rainfall amounts the synoptic pattern suggests the potential for heavy rainfall which may cause rises on some of the rivers. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && SYNOPSIS...08 SHORT TERM...08 LONG TERM...Haase AVIATION...08 HYDROLOGY...Haase
Hazardous weather outlook, Jun 15, 4:04 AM CDT, 14 hours 42 minutes before
Hazardous Weather Outlook National Weather Service Quad Cities IA IL 404 AM CDT Sat Jun 15 2019 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-160915- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 404 AM CDT Sat Jun 15 2019 This Hazardous Weather Outlook is for portions of north central Illinois...northwest Illinois...west central Illinois...east central Iowa...northeast Iowa...southeast Iowa and northeast Missouri. .DAY ONE...TODAY AND TONIGHT Areas of showers and thunderstorms will move over locations along and south of Interstate 80 this morning, with heavy rain and lightning the primary threats. This afternoon and this evening, another round of thunderstorms is expected to develop in the area, or move towards eastern Iowa from central Iowa. Severe storms are possible this afternoon and evening, especially if temperatures rise to the mid 80s. Since there is rain this morning, this afternoon's heating is not certain. If we do not warm up, the afternoon storms may not be as strong, and may not occur. If storms do form this afternoon and evening, there will be a risk for damaging winds, large hail, and isolated tornadoes. Localized heavy rain amounts are also possible. Area rivers are experiencing flooding. Please see the latest Flood Statements and Flood Warnings for details. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY Isolated thunderstorms are possible Sunday and Monday, mainly south of a Fairfield to Galesburg line, but no severe weather is expected. Periods of thunderstorms are possible late Tuesday through Friday. The potential for severe weather or organized heavy rainfall is low through Wednesday. For Thursday and Friday, it is too early to determine specific details on rainfall amounts and hazards. .SPOTTER INFORMATION STATEMENT... Spotter activation is expected this afternoon and evening. Ervin/RP Kinney
In the hours before
Special weather statement, Jun 15, 1:32 PM CDT, 5 hours 14 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
132 PM CDT Sat Jun 15 2019
IAC011-151915-
Benton-
132 PM CDT Sat Jun 15 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN BENTON COUNTY UNTIL 215
PM CDT...
At 132 PM CDT, a strong thunderstorm was located near Dysart, or 11
miles west of Vinton, moving southeast at 30 mph.
Locations impacted include...
Vinton, Urbana, Shellsburg, Newhall, Garrison, Mount Auburn, Vinton
Memorial Airport, Rodgers Park, Benton City Park, Hoefle-Dulin Park,
Minne Estema Park, Benton County Fairgrounds, Wildcat Bluff Park and
Cheney.
This includes Interstate 380 between mile markers 40 and 43.
Torrential rainfall is also occurring with this storm. Minor flooding
of low lying areas, creeks, streams and urban areas is possible. If
you encounter water over a roadway, do not drive through it.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
east central Iowa.
LAT...LON 4230 9230 4230 9219 4223 9183 4217 9183
4198 9195 4218 9230
TIME...MOT...LOC 1832Z 294DEG 24KT 4223 9224
08Special weather statement, Jun 15, 1:34 PM CDT, 5 hours 12 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
134 PM CDT Sat Jun 15 2019
IAC095-107-151915-
Keokuk-Iowa-
134 PM CDT Sat Jun 15 2019
...A STRONG THUNDERSTORM WILL AFFECT KEOKUK AND SOUTHWESTERN IOWA
COUNTIES UNTIL 215 PM CDT...
At 133 PM CDT, a strong thunderstorm was located near Montezuma,
moving southeast at 25 mph.
Locations impacted include...
Sigourney, What Cheer, Delta, Keswick, South English, Webster,
Thornburg, Gibson, Sig-Nor Field Airport, Lancaster, Coal Creek,
Keokuk County Expo, Lake Belva Deer Park, Yenruogis County Park,
Sigourney Iowa Airport and Keokuk County Fairgrounds.
Torrential rainfall is also occurring with this storm. Minor flooding
of low lying areas, creeks, streams and urban areas is possible. If
you encounter water over a roadway, do not drive through it.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
southeastern and east central Iowa.
LAT...LON 4151 9241 4151 9230 4153 9229 4147 9201
4123 9217 4137 9241
TIME...MOT...LOC 1833Z 295DEG 23KT 4151 9252
08Special weather statement, Jun 15, 2:17 PM CDT, 4 hours 29 minutes before
Special Weather Statement National Weather Service Quad Cities IA/IL 217 PM CDT Sat Jun 15 2019 IAC011-152015- Benton- 217 PM CDT Sat Jun 15 2019 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL BENTON COUNTY UNTIL 315 PM CDT... At 216 PM CDT, a strong thunderstorm was located near Garrison, or 10 miles west of Vinton, moving southeast at 10 mph. Locations impacted include... Vinton, Shellsburg, Newhall, Van Horne, Garrison, Benton County Fairgrounds, Benton City Park and Hoefle-Dulin Park. Torrential rainfall is also occurring with this storm. Minor flooding of low lying areas, creeks, streams and urban areas is possible. If you encounter water over a roadway, do not drive through it. A Severe Thunderstorm Watch remains in effect until 900 PM CDT for east central Iowa. LAT...LON 4208 9229 4221 9227 4217 9184 4191 9196 TIME...MOT...LOC 1916Z 298DEG 10KT 4211 9222 08
Local storm report, Jun 15, 6:34 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
634 PM CDT SAT JUN 15 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0617 PM TSTM WND GST VICTOR 41.73N 92.29W
06/15/2019 E60 MPH IOWA IA EMERGENCY MNGR
TIME ESTIMATED FROM RADAR.
&&
GROSSLocal storm report, Jun 15, 6:39 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
639 PM CDT SAT JUN 15 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0631 PM TSTM WND GST 3 SW KEYSTONE 41.96N 92.24W
06/15/2019 E60 MPH BENTON IA BROADCAST MEDIA
NEAR HWY 30 AND IA 131.
&&
GROSSThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 1:32 PM CDT | Special Weather Statement | DVN | Benton | 43 min |
| Jun 15, 1:34 PM CDT | Special Weather Statement | DVN | Keokuk | 41 min |
| Jun 15, 2:17 PM CDT | Special Weather Statement | DVN | Benton | 58 min |
| Jun 15, 6:02 PM CDT | Severe Thunderstorm Warning | DVN | Benton | 58 min |
| Jun 15, 6:06 PM CDT | Severe Thunderstorm Warning | DVN | Iowa | 54 min |
| Jun 15, 6:09 PM CDT | Severe Thunderstorm Warning | DVN | Keokuk | 51 min |
| Jun 15, 6:41 PM CDT | Severe Thunderstorm Warning | DVN | Keokuk, Washington | 53 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.